Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 153, NWS State College, PA

July 26, 201211 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 26, 2012, 6:26 PM EDT for 11 counties in Pennsylvania. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2012, 6:26 PM EDT (22:26 UTC)
Expired
Jul 26, 2012, 7:30 PM EDT
In force
64 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Bedford County, PA, Blair County, PA, Cambria County, PA, Cumberland County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Mifflin County, PA, Perry County, PA, Somerset County, PA

The radar

The State College radar (KCCX), 126 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 6:27 PM EDTTSTM WND DMGConfluence, PATREES DOWN ON WIRES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 1:16 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 284 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2136 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
284 m²/s²
0-3 km storm-relative helicity
277 m²/s²
Significant tornado parameter
1.7
Supercell composite
13.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

655 
WUUS51 KCTP 262226
SVRCTP
PAC009-013-021-041-055-057-061-067-087-099-111-262330-
/O.NEW.KCTP.SV.W.0153.120726T2226Z-120726T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
626 PM EDT THU JUL 26 2012

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BEDFORD COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  BLAIR COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHEASTERN CAMBRIA COUNTY IN CENTRAL PENNSYLVANIA...
  WEST CENTRAL CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  FULTON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHWESTERN JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHWESTERN MIFFLIN COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHWESTERN PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOMERSET COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 730 PM EDT

* AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
  DUNCANSVILLE TO NEW PARIS TO ADDISON...MOVING SOUTHEAST AT 65 MPH.
  THESE STORMS ARE CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
  OF 70 MPH. 

* LOCATIONS IN THE WARNING INCLUDE...
  MARTINSBURG AND ROYER...
  SHY BEAVER AND ENTRIKEN...
  EVERETT AND CLEARVILLE...
  MOUNT UNION AND WELLS TANNERY...
  PERULACK AND BLACKLOG...
  FORT LITTLETON AND DOYLESBURG...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 108 AND 207...I-70 BETWEEN
MILE MARKERS 147 AND 170...I-81 BETWEEN MILE MARKERS 1 AND 25...I-99
BETWEEN MILE MARKERS 0 AND 39.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
22...ROUTE 22/522...ROUTE 30...ROUTE 40...ROUTE 219...ROUTE 220...
ROUTE 522.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM ON THE
LOWEST FLOOR.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 3971 7937 3974 7941 3981 7937 3983 7938
      4023 7891 4060 7866 4049 7751 3972 7752
TIME...MOT...LOC 2227Z 312DEG 57KT 4039 7845 4007 7868
          3973 7923

$$

FORECASTER: JC/RHG
2 follow-up statements
566 
WWUS51 KCTP 262301
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
701 PM EDT THU JUL 26 2012

PAC067-087-262310-
/O.CAN.KCTP.SV.W.0153.000000T0000Z-120726T2330Z/
JUNIATA PA-MIFFLIN PA-
701 PM EDT THU JUL 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MIFFLIN AND
SOUTHWESTERN JUNIATA COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 3971 7937 3974 7941 3981 7937 3983 7938
      4023 7891 4034 7883 4025 7751 3972 7752
TIME...MOT...LOC 2300Z 312DEG 57KT 4004 7794 3972 7818
          3938 7873

$$

PAC009-013-021-041-055-057-061-099-111-262330-
/O.CON.KCTP.SV.W.0153.000000T0000Z-120726T2330Z/
BEDFORD PA-BLAIR PA-CAMBRIA PA-CUMBERLAND PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-PERRY PA-SOMERSET PA-
701 PM EDT THU JUL 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOMERSET...SOUTHWESTERN PERRY...SOUTHERN HUNTINGDON...FULTON...
FRANKLIN...WEST CENTRAL CUMBERLAND...SOUTH CENTRAL CAMBRIA...
SOUTHWESTERN BLAIR AND BEDFORD COUNTIES...

AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM FORT LITTLETON TO COVE MILLS TO 22 MILES
SOUTH OF WELLERSBURG...MOVING SOUTHEAST AT 65 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  FANNETTSBURG AND WILLOW HILL...
  ST. THOMAS AND UPPER STRASBURG...
  MARION AND CHAMBERSBURG...
  MONT ALTO AND FAYETTEVILLE...
  WAYNESBORO...
  ROUZERVILLE...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 108 AND 206...I-70 BETWEEN
MILE MARKERS 147 AND 170...I-81 BETWEEN MILE MARKERS 1 AND 25...I-99
BETWEEN MILE MARKERS 0 AND 18.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30...ROUTE 40...ROUTE 219...ROUTE 220...ROUTE 522.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
SOMERSET COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 3971 7937 3974 7941 3981 7937 3983 7938
      4023 7891 4034 7883 4025 7751 3972 7752
TIME...MOT...LOC 2300Z 312DEG 57KT 4004 7794 3972 7818
          3938 7873

$$

FORECASTER: JC/RHG
813 
WWUS51 KCTP 262322
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
722 PM EDT THU JUL 26 2012

PAC013-021-041-061-099-262332-
/O.CAN.KCTP.SV.W.0153.000000T0000Z-120726T2330Z/
BLAIR PA-CAMBRIA PA-CUMBERLAND PA-HUNTINGDON PA-PERRY PA-
722 PM EDT THU JUL 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PERRY...SOUTHERN
HUNTINGDON...WEST CENTRAL CUMBERLAND...SOUTH CENTRAL CAMBRIA AND
SOUTHWESTERN BLAIR COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 3972 7752 3971 7899 3988 7900 3999 7826
      4000 7751 3986 7752
TIME...MOT...LOC 2322Z 312DEG 57KT 3981 7760 3949 7784
          3915 7839

$$

PAC009-055-057-111-262330-
/O.CON.KCTP.SV.W.0153.000000T0000Z-120726T2330Z/
BEDFORD PA-FRANKLIN PA-FULTON PA-SOMERSET PA-
722 PM EDT THU JUL 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHEASTERN SOMERSET...FULTON...SOUTHERN FRANKLIN AND SOUTHERN
BEDFORD COUNTIES...

AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MARION TO 18 MILES SOUTH OF CLAYLICK TO
40 MILES SOUTH OF INGLESMITH...MOVING SOUTHEAST AT 65 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RAINSBURG...HYNDMAN...WELLERSBURG AND CALLIMONT

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 160 AND 162...I-70 BETWEEN
MILE MARKERS 148 AND 170...I-81 BETWEEN MILE MARKERS 1 AND 22.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30...ROUTE 220...ROUTE 522.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 3972 7752 3971 7899 3988 7900 3999 7826
      4000 7751 3986 7752
TIME...MOT...LOC 2322Z 312DEG 57KT 3981 7760 3949 7784
          3915 7839

$$

FORECASTER: JC/RHG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:46 PM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jul 26, 3:46 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
346 PM EDT THU JUL 26 2012

.SYNOPSIS...
HOT AND HUMID CONDITIONS TODAY WILL BE TRIMMED BY THE PASSAGE OF A
COLD FRONT TONIGHT. THE APPROACHING COLD FRONT WILL COMBINE WITH
HIGH INSTABILITY...RICH LEVEL MOISTURE... AND MODERATELY STRONG
MID-LEVEL WINDS TO PROMOTE THE DEVELOPMENT OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WIDESPREAD DAMAGING WINDS LATE
THIS AFTERNOON INTO EARLY TONIGHT. A TROUGH OF LOW PRESSURE AND
COLDER AIR ALOFT WILL BRING NEAR NORMAL TEMPS FOR FRIDAY AND
SATURDAY WITH SCATTERED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS. &&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SEVERE THUNDERSTORM WATCH 524 REMAINS IN EFFECT UNTIL 8PM.

LINE OF SVR TSRA WITH MULTIPLE EMBEDDED BOWS AND A FEW SUPERCELLS
CONTINUES TO PLOW ACROSS NCENT AND NWRN PA ATTM WITH WIDESPREAD
WIND DAMAGE AND LIKELY POWER OUTAGES. EXPECT THIS LINE TO MAINTAIN
OR INCREASE IN INTENSITY AS IT MOVES THROUGH THE VERY UNSTABLE
AIRMASS AND RATHER HIGH SHEAR ACROSS THE REST OF THE REGION LATE
TODAY AND THIS EVENING. THE BEST CHC FOR A TORNADO WILL BE ACROSS
NRN PENN WHERE LEFTOVER BOUNDARIES FROM EARLIER CONVECTION AND
MORE PERSISTENT CLOUD COVER HAS KEPT T/TD SPREADS OF 7-10F AND
THEREFORE LOWER LCL HEIGHTS.

STRONGEST...WSWRLY 0-1KM SHEAR OF 20-25 KTS WILL STAY FOCUSED
ACROSS THE NRN MTNS BETWEEN 20-22Z...AND THEN JUMPS TO OUR EASTERN
ZONES EARLY THIS EVENING. IT/S THESE AREAS THAT WILL LIKELY SEE
BOUNDARY INTERACTIONS /WITH EITHER PREVIOUS CONVECTION OR THE
LEADING EDGE OF THE LAKE ERIE BREEZE/...AND SUPPORT DEVELOPMENT OF
THE MORE INTENSE...POSSIBLY ROTATING/DISCRETE SUPERCELLS.

THE EXTENSIVE SQUALL LINE/DERECHO WILL SWEEP ACROSS THE CENTRAL
RIDGE AND VALLEY REGION BETWEEN 20-23Z...THEN OVER THE LWR SUSQ
VALLEY EARLY THIS EVENING.

ANOMALOUSLY HIGH 850 MB TEMPS OF 20-22C WILL SUPPORT TEMPS RISING
A FEW MORE DEG F LATE THIS AFTERNOON ACROSS THE MID AND LOWER SUSQ
VALLEY...BUT TOPPING OUT A FEW DEG F SHY OF RECORD HIGHS.

THE COMBINATION OF THE LOWER TO MID 90 TEMPS AND RARE DEWPOINTS
IN THE MID 70S WILL SUPPORT HEAT INDICES AROUND 100F INTO EARLY
THIS EVENING ACROSS THE SERN THIRD OF THE CWA AHEAD OF THE SVR
TSRA LINE. A HEAT ADVISORY REMAINS IN EFFECT THERE UNTIL 8 PM THIS
EVENING.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
UPPER TROF AXIS/BROAD CYCLONIC FLOW REGIME IS EXPECTED TO SHIFT
EWD ACRS THE OH VLY INTO THE CENTRAL APPALACHIANS ON FRIDAY.
DESPITE WEAKER INSTABILITY/LOWER DEWPOINTS...THERE IS A RELATIVELY
LOW THREAT FOR SCT STG TO PERHAPS SVR STORMS TO DEVELOP IN ADVANCE
OF THE MID- UPPER TROF. MODEST DEEP LYR SHEAR SUGGESTS SOME
LOOSELY ORGANIZED CLUSTERS MAY FORM...MAINLY OVR THE SRN 2/3RDS OF
THE AREA WHERE SPC HAS DRAWN IN A D3 CATEGORICAL SEE TEXT.
CONVECTIVE ACTIVITY SHOULD BE MAINLY DIURNAL IN NATURE...AND
DECREASE IN CVRG WITH THE LOSS OF HEATING.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...

THE EXTENDED PERIOD OF THE FORECAST WILL FEATURE A NEARLY
STAGNANT LG SCALE PATTERN OVER THE LOWER 48...WITH WEAK TO
MODERATE TROUGHING OVER THE ERN U.S.

OPERATIONAL MODELS AGREE IN KEEPING THE CHANCE OF SHOWERS THROUGH
SUNDAY WITH THE LEAD SET OF SHORTWAVES WITH SOME BRIEF DRYING
DEVELOPING FOR MONDAY AS A WEAK RIDGE OF HIGH PRESSURE SLIDES OUR
WAY. AS THE SFC HIGH SLIPS OFF TO OUR SE EARLY NEXT WEEK...AND THE
UPPER TROF RELOADS...SHOWERS BECOME PART OF THE FORECAST ONCE
AGAIN BY TUESDAY INTO MID WEEK.

TEMPS FOR THE NEXT WEEK WILL BE AT OR ABOVE SEASONAL NORMALS
DESPITE THE PERSISTENT WEAK TROFFING HANGING TOUGH OVER THE
REGION.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
BIG CONCERN FOR THE REST OF THIS AFTN AND EVENING WILL BE THE
INTENSE AND EXTENSIVE LINE OF TSRA THAT WILL PUSH RAPIDLY TO THE
ESE AT 50-55 KTS ACROSS THE REGION...AHEAD OF COLD FRONT
APPROACHING FROM THE GRT LKS. ALTHOUGH VFR CONDS SHOULD
PREDOMINATE OVER THE SERN HALF OF THE STATE FOR THE NEXT FEW HOURS...
THERE IS ALMOST A CERTAINTY OF A BRIEF 15-30 MINUTE PERIOD OF
SIGNIFICANT VIS/CIG REDUCTION ACCOMPANYING THE LINE OF SVR TSRA.
WESTERLY WIND GUSTS OF 40-60 KTS EXPECTED AT MANY TAF SITES FROM
THIS INTENSE SQUALL LATE THIS AFTERNOON /FROM KIPT TO KUNV...KJST
AND KAOO/...THEN ACROSS THE LOWER SUSQ VALLEY INVOF KMDT AND KLNS
THIS EVENING.

OUTLOOK...
FRI...AM LOW CIGS POSSIBLE W MTNS. ISOLD PM TSRA
IMPACTS POSSIBLE. SAT...AM FOG POSSIBLE. ISOLD PM TSRA IMPACTS
POSSIBLE. SUN...AM FOG POSSIBLE. MON...ISOLD PM TSRA IMPACTS
POSSIBLE.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ026>028-
034>036-049>052-056-057-059-063>066.

&&

SYNOPSIS...LAMBERT
NEAR TERM...LA CORTE/LAMBERT
SHORT TERM...LAMBERT
LONG TERM...LA CORTE
AVIATION...LAMBERT
Hazardous weather outlook, Jul 26, 1:31 PM EDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
131 PM EDT THU JUL 26 2012

PAZ004>006-010>012-017>019-024-025-033-037-041-042-045-046-053-058-
271745-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-
COLUMBIA-SCHUYLKILL-
131 PM EDT THU JUL 26 2012

...SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A FEW STRONG TO LOCALLY SEVERE STORMS ARE POSSIBLE ON FRIDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ026>028-034>036-049>052-056-057-059-063>066-271745-
HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-UNION-SNYDER-
MONTOUR-NORTHUMBERLAND-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
131 PM EDT THU JUL 26 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A FEW STRONG TO LOCALLY SEVERE STORMS ARE POSSIBLE ON FRIDAY
AFTERNOON ESPECIALLY OVER SOUTH-CENTRAL PENNSYLVANIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 26, 5:05 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
505 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     GATESBURG               40.74N  78.01W
07/26/2012                   CENTRE             PA   NWS EMPLOYEE

            LARGE TREE LIMBS AND SMALL TREES DOWN.

&&

EVENT NUMBER CTP1200305

EVANEGO
Local storm report, Jul 26, 5:17 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
517 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     TSTM WND DMG     WILLIAMSPORT            41.24N  77.02W
07/26/2012                   LYCOMING           PA   TRAINED SPOTTER

            ROOF BLOWN OFF A BUILDING AT PENN COLLEGE.

0500 PM     HAIL             ORANGEVILLE             41.08N  76.41W
07/26/2012  M0.70 INCH       COLUMBIA           PA   PUBLIC

            DIME-SIZED HAIL IN ORANGEVILLE.

&&

EVENT NUMBER CTP1200307 CTP1200306

EVANEGO
Local storm report, Jul 26, 5:20 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
520 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     TSTM WND GST     LOCK HAVEN              41.14N  77.45W
07/26/2012  M64 MPH          CLINTON            PA   TRAINED SPOTTER

&&

EVENT NUMBER CTP1200308

EVANEGO
Local storm report, Jul 26, 5:35 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
535 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     SUGAR GROVE             41.98N  79.34W
07/26/2012                   WARREN             PA   911 CALL CENTER

            TREES AND WIRES DOWN.

0256 PM     TSTM WND DMG     SMETHPORT               41.81N  78.44W
07/26/2012                   MCKEAN             PA   TRAINED SPOTTER

            TREES REPORTED DOWN NEAR SMETHPORT.

0308 PM     TSTM WND DMG     ROULETTE                41.77N  78.16W
07/26/2012                   POTTER             PA   PUBLIC

            LARGE TREES DOWN IN ROULETTE.

0315 PM     TSTM WND DMG     RIDGWAY                 41.43N  78.73W
07/26/2012                   ELK                PA   EMERGENCY MNGR

            NUMEROUS TREES AND WIRES DOWN AREA-WIDE.

0320 PM     TSTM WND DMG     JOHNSONBURG             41.49N  78.68W
07/26/2012                   ELK                PA   EMERGENCY MNGR

            NUMEROUS TREES AND WIRES DOWN ACROSS THE AREA.

0325 PM     TSTM WND DMG     SAINT MARYS             41.43N  78.56W
07/26/2012                   ELK                PA   EMERGENCY MNGR

            TREES AND WIRES REPORTED DOWN ACROSS THE AREA.

0330 PM     TSTM WND DMG     AUSTIN                  41.64N  78.09W
07/26/2012                   POTTER             PA   CO-OP OBSERVER

            TREES REPORTED DOWN ON ROUTE 872.

0330 PM     TSTM WND DMG     HARRISON VALLEY         41.92N  77.67W
07/26/2012                   POTTER             PA   TRAINED SPOTTER

            TREE DOWN ACROSS A ROAD NEAR HARRISON VALLEY.

0337 PM     TSTM WND DMG     EMPORIUM                41.51N  78.24W
07/26/2012                   CAMERON            PA   TRAINED SPOTTER

            LARGE TREE LIMBS REPORTED DOWN IN EMPORIUM.

0350 PM     TSTM WND DMG     LAWRENCEVILLE           42.00N  77.13W
07/26/2012                   TIOGA              PA   CO-OP OBSERVER

            TREES REPORTED DOWN NEAR LAWRENCEVILLE.

0355 PM     TSTM WND DMG     TIOGA                   41.90N  77.14W
07/26/2012                   TIOGA              PA   PUBLIC

            NUMEROUS TREES AND WIRES REPORTED DOWN IN VICINITY OF
            TIOGA AND HAMMOND LAKES.

0400 PM     TSTM WND DMG     MORRIS                  41.65N  77.27W
07/26/2012                   TIOGA              PA   PUBLIC

            LARGE TREE REPORTED DOWN.

0410 PM     TSTM WND DMG     GRAMPIAN                40.96N  78.61W
07/26/2012                   CLEARFIELD         PA   STORM CHASER

            TREES AND WIRES DOWN NEAR GRAMPIAN.

0419 PM     TSTM WND GST     LOCK HAVEN              41.14N  77.45W
07/26/2012  M64 MPH          CLINTON            PA   TRAINED SPOTTER

0425 PM     TSTM WND DMG     LOCK HAVEN              41.14N  77.45W
07/26/2012                   CLINTON            PA   TRAINED SPOTTER

            TREES REPORTED ACROSS CLINTON COUNTY.

0426 PM     TSTM WND DMG     6 N TROUT RUN           41.48N  77.08W
07/26/2012                   LYCOMING           PA   PUBLIC

            TREES DOWN ACROSS ROUTE 14.

0435 PM     TSTM WND DMG     LINDEN                  41.23N  77.14W
07/26/2012                   LYCOMING           PA   TRAINED SPOTTER

            NUMEROUS LARGE TREE LIMBS REPORTED DOWN NEAR LINDEN.

0440 PM     TSTM WND DMG     GLASGOW                 40.71N  78.45W
07/26/2012                   CAMBRIA            PA   911 CALL CENTER

            TREES AND WIRES DOWN

0443 PM     TSTM WND DMG     WILLIAMSPORT            41.24N  77.02W
07/26/2012                   LYCOMING           PA   TRAINED SPOTTER

            ROOF BLOWN OFF A BUILDING AT PENN COLLEGE.

0448 PM     TSTM WND DMG     NORTHERN CAMBRIA        40.67N  78.78W
07/26/2012                   CAMBRIA            PA   911 CALL CENTER

            TREES DOWN.

0450 PM     TSTM WND DMG     MUNCY                   41.20N  76.79W
07/26/2012                   LYCOMING           PA   TRAINED SPOTTER

            DOOR RIPPED OFF OF HOUSE ON MAIN STREET IN MUNCY.

0455 PM     TSTM WND DMG     GATESBURG               40.74N  78.01W
07/26/2012                   CENTRE             PA   NWS EMPLOYEE

            LARGE TREE LIMBS AND SMALL TREES DOWN.

0500 PM     HAIL             ORANGEVILLE             41.08N  76.41W
07/26/2012  M0.70 INCH       COLUMBIA           PA   PUBLIC

            DIME-SIZED HAIL IN ORANGEVILLE.

0515 PM     TSTM WND DMG     BERWICK                 41.06N  76.25W
07/26/2012                   COLUMBIA           PA   TRAINED SPOTTER

            TREES AND WIRES DOWN

0515 PM     HAIL             BERWICK                 41.06N  76.25W
07/26/2012  E1.00 INCH       COLUMBIA           PA   TRAINED SPOTTER

            QUARTER SIZED HAIL REPORTED IN BERWICK.

0516 PM     TSTM WND DMG     EBENSBURG               40.49N  78.73W
07/26/2012                   CAMBRIA            PA   911 CALL CENTER

            TREES DOWN.

&&

EVENT NUMBER CTP1200289 CTP1200290 CTP1200291 CTP1200296 CTP1200294
CTP1200295 CTP1200292 CTP1200298 CTP1200293 CTP1200297 CTP1200299
CTP1200300 CTP1200301 CTP1200308 CTP1200309 CTP1200302 CTP1200303
CTP1200310 CTP1200307 CTP1200311 CTP1200304 CTP1200305 CTP1200306
CTP1200313 CTP1200314 CTP1200312

EVANEGO
Local storm report, Jul 26, 5:40 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
540 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND GST     WILLIAMSPORT REGIONAL   41.24N  76.92W
07/26/2012  M59 MPH          LYCOMING           PA   ASOS

            A GUST TO 59 MPH WAS RECORDED AT THE WILLIAMSPORT
            AIRPORT ASOS.

&&

EVENT NUMBER CTP1200315

EVANEGO
Local storm report, Jul 26, 6:06 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
606 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     TSTM WND DMG     WESTMONT                40.32N  78.95W
07/26/2012                   CAMBRIA            PA   TRAINED SPOTTER

            LARGE TREE LIMBS REPORTED DOWN.

&&

EVENT NUMBER CTP1200316

EVANEGO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 4:04 AM EDTSpecial Weather StatementCTPMcKean26 min
Jul 26, 4:26 AM EDTSpecial Weather StatementCTPMcKean, Warren49 min
Jul 26, 5:03 AM EDTSpecial Weather StatementCTPBedford, Blair, Cambria, Somerset72 min
Jul 26, 5:10 AM EDTSpecial Weather StatementCTPClearfield35 min
Jul 26, 5:14 AM EDTSpecial Weather StatementCTPMcKean, Potter, Warren31 min
Jul 26, 5:43 AM EDTSpecial Weather StatementCTPCentre, Clearfield32 min
Jul 26, 5:46 AM EDTSpecial Weather StatementCTPCameron, Elk, Potter, Tioga29 min
Jul 26, 6:29 AM EDTSpecial Weather StatementCTPClinton, Lycoming, Montour, Union46 min
Jul 26, 6:33 AM EDTSpecial Weather StatementCTPFranklin42 min
Jul 26, 7:29 AM EDTSpecial Weather StatementCTPColumbia, Montour, Northumberland, Schuylkill, Union61 min
Jul 26, 7:45 AM EDTSpecial Weather StatementCTPCumberland, Juniata, Perry60 min
Jul 26, 8:41 AM EDTSpecial Weather StatementCTPAdams, Cumberland, Dauphin, Lebanon64 min
Jul 26, 1:11 PM EDTSpecial Weather StatementCTPWarren64 min
Jul 26, 1:20 PM EDTSevere Thunderstorm WarningCTPWarren55 min
Jul 26, 1:48 PM EDTSevere Thunderstorm WarningCTPCameron, Clearfield, Elk, McKean, Potter, Warren72 min
Jul 26, 2:25 PM EDTSevere Thunderstorm WarningCTPWarren35 min
Jul 26, 2:51 PM EDTSevere Thunderstorm WarningCTPCameron, Centre, Clearfield, Clinton, Elk, McKean and 3 more69 min
Jul 26, 2:51 PM EDTTornado WarningCTPMcKean, Potter39 min
Jul 26, 3:22 PM EDTTornado WarningCTPPotter, Tioga53 min
Jul 26, 3:29 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming, Potter, Sullivan, Tioga91 min
Jul 26, 3:46 PM EDTSevere Thunderstorm WarningCTPCameron, Centre, Clearfield, Clinton, Columbia, Lycoming and 6 more74 min
Jul 26, 3:54 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Centre, Clearfield, Huntingdon, Mifflin66 min
Jul 26, 4:41 PM EDTTornado WarningCTPColumbia, Lycoming, Montour, Northumberland34 min
Jul 26, 4:48 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Centre, Clearfield, Fulton and 5 more57 min
Jul 26, 4:53 PM EDTSevere Thunderstorm WarningCTPCentre, Huntingdon, Juniata, Mifflin, Northumberland, Snyder and 1 more67 min
Jul 26, 4:58 PM EDTSevere Thunderstorm WarningCTPColumbia32 min
Jul 26, 5:06 PM EDTSevere Thunderstorm WarningCTPColumbia, Montour, Northumberland, Schuylkill, Snyder, Sullivan84 min
Jul 26, 5:09 PM EDTSevere Thunderstorm WarningCTPCentre, Cumberland, Dauphin, Huntingdon, Juniata, Lancaster and 8 more81 min
Jul 26, 5:30 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Cumberland, Franklin, Fulton and 5 more60 min
Jul 26, 5:46 PM EDTSevere Thunderstorm WarningCTPColumbia, Montour, Northumberland, Schuylkill74 min
Jul 26, 6:04 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin, Perry, York56 min
Jul 26, 6:33 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Dauphin, Lancaster, Lebanon, Schuylkill and 1 more57 min
Jul 26, 6:42 PM EDTAreal Flood AdvisoryCTPBedford, Blair, Cambria, Somerset3 hr
Jul 26, 6:56 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin, York49 min
Jul 26, 6:57 PM EDTAreal Flood AdvisoryCTPAdams, Cumberland, Dauphin, Lancaster, Lebanon, Perry and 2 more3 hr
Jul 26, 7:06 PM EDTSpecial Weather StatementCTPClearfield54 min
Jul 26, 7:20 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Huntingdon, Somerset70 min
Jul 26, 7:23 PM EDTSevere Thunderstorm WarningCTPAdams, Lancaster, York52 min
Jul 26, 7:46 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Centre, Clearfield, Huntingdon59 min
Jul 26, 7:52 PM EDTSevere Thunderstorm WarningCTPBedford, Cumberland, Franklin, Fulton, Huntingdon, Juniata and 3 more53 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.